MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY HOOK
Model Number 470183-19
Medical Device Problem Codes Arcing (2583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/24/2026
Type of Reportable Event Other
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy procedure, a minor burn injury was observed on the inside of the patient¿s abdomen at the trocar site where the permanent cautery hook (pch) instrument was used.The injury was assessed as a first-degree burn with a black, charred appearance.No bleeding was observed, and the surgeon did not provide additional treatment.The procedure was successfully completed robotically.The patient had no postoperative complications, and there is no concern for long-term complications related to this event.The patient was discharged the following day without further issues.The surgeon was unable to determine the cause and reported no observed evidence of arcing during the procedure, but noted a potential contribution from the pch instrument, green cable, or erbe generator.No damage or abnormalities were identified on the instruments or accessories.An erbe vio dv generator was used with settings of 3 for monopolar cut/coag and bipolar coag.The grounding pad was inspected prior to use; no defects or abnormalities were identified, and it was properly placed on the patient¿s left thigh.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the permanent cautery hook (pch) instrument to perform failure analysis.A review of the customer-provided image shows that the tissue does appear to be desiccated; however, the source or cause of the burn could not be determined.

Brand Name
EndoWrist
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50885299
Report Number2955842-2026-39823
Device Sequence Number13209456
Product Code NAY
UDI-Device Identifier00886874112311
UDI-Public(01)00886874112311(10)K12251204
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number470183-19
Device Catalogue Number470183
Device Lot NumberK12251204 0254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight400 LB